Suggest treatment for pain in muscles and abdomen after a work out session
User rating for this question
hello, I have pain immediately as a swallow between my shoulder blades, ths occurs when I drink or eat anything that is of a thicker consistency than water. I have had a lot of heartburn over the last few weeks, I also go to gym 3x a week and have XXXXXXX training really hard. This pain started after a really tough gym sessions where I focussed on upper body strengthening exp of the lateral muscles and the trapezius. I hhave previously had diverticulitis and had a hemicolectomy in 2005 for this-I dont have any abdoninal pain at present. Current meds are: Duloxetine, Bicor, and oroxine. My doctor has precribed Pantaprazole which I started yesterday. I am concerned about a tear in the oesophagus. Should I be worried about this or do I need to give the Pantaprazole time to work?
Posted Thu, 20 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Chobufo Ditah 57 minutes later
Brief Answer: It cannot be a tear in the esophagus Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this pain. From the description of your symptoms, this pains seems more related to the soft tissues and muscles than the digestive tract. However, it is clearly not a tear in the esophagus. If it were a tear, you would have felt more severe pains and vomited blood as a result of this. The lack of these symptoms is not suggestive of a tear in the esophagus. It is advisable to give pantoprazole sometime to act. Though I would have loved to also see pain medications because of the intense exercises you have endured recently. It could be a strain in a muscle or some other soft tissue as well. The intermittent nature of this pain during swallowing is not too typical of reflux. In all, it is most likely not a tear. Give pantoprazole sometime to work. Add a pain medication like Tylenol for further relief. I hope this addresses your query fully. Feel free to ask for clarifications and more information if need be. I wish you well. Dr. Ditah, MD.